MAUDE Adverse Event Report: AVANOS MEDICAL INC. AMBIT ELECTRONIC PAIN CONTROL PUMP; ELECTRONIC INFUSION PUMPS & SYSTEMS

AVANOS MEDICAL INC. AMBIT ELECTRONIC PAIN CONTROL PUMP; ELECTRONIC INFUSION PUMPS & SYSTEMS
Model Number 220527
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned product was evaluated and no issues were observed on device.The root cause could not be determined since the reported failure was not reproduced in lab during sample evaluation.The summit pump is manufactured by providien and the serial number that was provided could not be traced back to a lot number; therefore, a dhr was not opened, and no analysis of production records could be performed.All information reasonably known as of 27 apr 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Fill volume: unknown.Flow rate: 8ml/4ml.Procedure: total knee replacement.Cathplace: unknown.Infusion start time: (b)(6) 2023 at 1349.Infusion stop time: (b)(6) 2023 at 1620.It was reported, the pump was started at 1349 and by 1620 had delivered 112ml of anesthetic to the patient; during placement, the nurse confirmed the rx pump settings were correct, (8ml an hour with a 4ml bolus time of 30 min).When the nurse checked on the patient they noted the pump was running continuously; the pump was removed and replaced, (but paused until the following day)- the patient was to stay overnight for observation.There was no reported injury to the patient.Additional information received 20feb2023 reported, the patient was a planned same day surgery; however, was kept due to pump and risk of toxicity.There were no signs of local anesthetic toxicity (lsat), the patient was placed on tele and monitored.

Brand Name
AMBIT ELECTRONIC PAIN CONTROL PUMP
Common Device Name
ELECTRONIC INFUSION PUMPS & SYSTEMS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
SUMMIT MEDICAL PRODUCTS, INC.
504 west 8360 south
sandy UT 84070
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key16831958
Report Number3011270181-2023-00033
Device Sequence Number7131894
Product Code FRN
UDI-Device Identifier00193494000769
UDI-Public00193494000769
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162165
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number220527
Device Lot Number345861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2023
Initial Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BUPIVICAINE 0.125%
Patient SexFemale
Patient Weight86 KG